MAUDE Adverse Event Report: STRAUB MEDICAL AG ASPIREX GUIDEWIRE 0.025 6/270CM ANGLED; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ASPIREX GUIDEWIRE 0.025 6/270CM ANGLED; THROMBECTOMY & ATHERECTOMY
Catalog Number 80265
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, a photo and image were provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device not returned.
 
Event or Problem Description
It was reported that during a recanalization procedure via the popliteal vein, the gold part on the tip of the wire had allegedly unraveled off the wire and the wire was inside the inferior vena cava of the patient.It was further reporter that the piece of gold was successfully snared out of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was not returned for evaluation and hence physical investigation was not possible.Images were provided for review.The user report contains information regarding guidewire break.The user provided images show broken guidewire tip.The reported malfunction can be confirmed.Therefore, the investigation is confirmed for the reported break issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure via the popliteal vein, the gold part on the tip of the wire had allegedly unraveled off the wire and the wire was inside the inferior vena cava of the patient.It was further reporter that the piece of gold was successfully snared out of the patient.There was no reported patient injury.

Brand Name
ASPIREX GUIDEWIRE 0.025 6/270CM ANGLED
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19102882
Report Number3008439199-2024-00064
Device Sequence Number7428058
Product Code DQX
UDI-Device Identifier07640142810735
UDI-Public(01)07640142810735
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80265
Device Lot Number92209126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date04/14/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown